Alert archive / Michigan / Gale Warnings in 2021

Gale Warning 20, NWS Detroit, MI

November 29, 2021

NWS Detroit, MI issued this gale warning at Nov 29, 2021, 9:30 PM EST. It took effect at Nov 30, 2021, 4:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 29, 2021, 9:30 PM EST (02:30 UTC)
In effect from
Nov 30, 2021, 4:00 PM EST
Expired
Nov 30, 2021, 10:00 PM EST
In force
6 hr
Issued by
NWS Detroit, MI

The text

As transmitted.

991 
WHUS73 KDTX 300230
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
930 PM EST Mon Nov 29 2021

LHZ361-362-301515-
/O.UPG.KDTX.GL.A.0015.211130T2000Z-211201T0300Z/
/O.NEW.KDTX.GL.W.0020.211130T2100Z-211201T0300Z/
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond
5NM off shore-
930 PM EST Mon Nov 29 2021

...GALE WARNING IN EFFECT FROM 4 PM TO 10 PM EST TUESDAY...

* WHAT...Expect sustained winds up to 29 knots from the 
  northwest with gusts up to 35 knots. The largest significant 
  waves will be 10 feet with a potential maximum wave height of 
  14 feet.

* WHERE...Lake Huron from 5NM east of Mackinac Bridge to Presque 
  Isle Lt beyond 5 NM off shore and Lake Huron from Presque Isle 
  Light to Sturgeon Point MI beyond 5NM off shore.

* WHEN...The maximum winds are expected around 7 PM EST Tuesday 
  with the largest waves expected around 8 PM EST Tuesday.

* IMPACTS...Strong winds will cause hazardous waves which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LHZ422-301515-
/O.CON.KDTX.SC.Y.0077.211130T1700Z-211201T0300Z/
Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
930 PM EST Mon Nov 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 10 PM EST
TUESDAY...

* WHAT...Expect sustained winds up to 18 knots from the west 
  with gusts up to 27 knots. The largest significant waves will 
  be 2 feet with a potential maximum wave height of 3 feet.

* WHERE...Inner Saginaw Bay SW of Point Au Gres to Bay Port MI.

* WHEN...The maximum winds are expected around 4 PM EST Tuesday 
  with the largest waves expected around 5 PM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ421-441-301515-
/O.CON.KDTX.SC.Y.0077.211130T1700Z-211201T0900Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Port Austin to Harbor Beach MI-
930 PM EST Mon Nov 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TUESDAY TO
4 AM EST WEDNESDAY...

* WHAT...Expect sustained winds up to 19 knots from the west 
  with gusts up to 28 knots. The largest significant waves will 
  be 4 feet with a potential maximum wave height of 5 feet.

* WHERE...Port Austin to Harbor Beach MI and Outer Saginaw Bay 
  SW of Alabaster to Port Austin MI to Inner Saginaw Bay.

* WHEN...The maximum winds are expected around 7 PM EST Tuesday
  with the largest waves expected around 8 PM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

KK
3 follow-up statements
643 
WHUS73 KDTX 300840
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
340 AM EST Tue Nov 30 2021

LHZ361-362-302045-
/O.CON.KDTX.GL.W.0020.211130T2100Z-211201T0300Z/
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond
5NM off shore-
340 AM EST Tue Nov 30 2021

...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 PM EST THIS EVENING...

* WHAT...Expect sustained winds up to 28 knots from the 
  northwest with gusts up to 35 knots. The largest significant 
  waves will be 10 feet with a potential maximum wave height of 
  14 feet.

* WHERE...Lake Huron from 5NM east of Mackinac Bridge to Presque 
  Isle Lt beyond 5 NM off shore and Lake Huron from Presque Isle 
  Light to Sturgeon Point MI beyond 5NM off shore.

* WHEN...The maximum winds are expected around 7 PM EST Tuesday 
  with the largest waves expected around 8 PM EST Tuesday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LHZ422-302045-
/O.CON.KDTX.SC.Y.0077.211130T1700Z-211201T0300Z/
Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
340 AM EST Tue Nov 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO
10 PM EST THIS EVENING...

* WHAT...Expect sustained winds up to 18 knots from the west 
  with gusts up to 27 knots. The largest significant waves will 
  be 2 feet with a potential maximum wave height of 3 feet.

* WHERE...Inner Saginaw Bay SW of Point Au Gres to Bay Port MI.

* WHEN...The maximum winds are expected around 4 PM EST Tuesday 
  with the largest waves expected around 4 PM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ421-441-302045-
/O.CON.KDTX.SC.Y.0077.211130T1700Z-211201T0900Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Port Austin to Harbor Beach MI-
340 AM EST Tue Nov 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 4 AM
EST WEDNESDAY...

* WHAT...Expect sustained winds up to 20 knots from the west 
  with gusts up to 28 knots. The largest significant waves will 
  be 3 feet with a potential maximum wave height of 4 feet.

* WHERE...Port Austin to Harbor Beach MI and Outer Saginaw Bay 
  SW of Alabaster to Port Austin MI to Inner Saginaw Bay.

* WHEN...The maximum winds are expected around 7 PM EST Tuesday 
  with the largest waves expected around 10 PM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
493 
WHUS73 KDTX 301458
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
958 AM EST Tue Nov 30 2021

LHZ361-362-010300-
/O.CON.KDTX.GL.W.0020.211130T2100Z-211201T0300Z/
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond
5NM off shore-
958 AM EST Tue Nov 30 2021

...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 PM EST THIS EVENING...

* WHAT...Expect sustained winds up to 28 knots from the 
  northwest with gusts up to 35 knots. The largest significant 
  waves will be 10 feet with a potential maximum wave height of 
  14 feet.

* WHERE...Lake Huron from 5NM east of Mackinac Bridge to Presque 
  Isle Lt beyond 5 NM off shore and Lake Huron from Presque Isle 
  Light to Sturgeon Point MI beyond 5NM off shore.

* WHEN...The maximum winds are expected around 7 PM EST Tuesday 
  with the largest waves expected around 9 PM EST Tuesday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LHZ421-441-010300-
/O.EXT.KDTX.SC.Y.0077.211130T1700Z-211202T1500Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Port Austin to Harbor Beach MI-
958 AM EST Tue Nov 30 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THURSDAY...

* WHAT...Expect sustained winds up to 20 knots from the 
  southwest with gusts up to 28 knots. The largest significant 
  waves will be 4 feet with a potential maximum wave height of 7 
  feet.

* WHERE...Port Austin to Harbor Beach MI and Outer Saginaw Bay 
  SW of Alabaster to Port Austin MI to Inner Saginaw Bay.

* WHEN...The maximum winds are expected around 7 PM EST Tuesday 
  with the largest waves expected around 9 PM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ422-010300-
/O.CON.KDTX.SC.Y.0077.211130T1700Z-211201T0300Z/
Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
958 AM EST Tue Nov 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...Expect sustained winds up to 18 knots from the west 
  with gusts up to 27 knots. The largest significant waves will 
  be 2 feet with a potential maximum wave height of 3 feet.

* WHERE...Inner Saginaw Bay SW of Point Au Gres to Bay Port MI.

* WHEN...The maximum winds are expected around 4 PM EST Tuesday 
  with the largest waves expected around 4 PM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

IRL
692 
WHUS73 KDTX 010252
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
952 PM EST Tue Nov 30 2021

LHZ361-362-011530-
/O.EXP.KDTX.GL.W.0020.000000T0000Z-211201T0300Z/
/O.NEW.KDTX.GL.A.0016.211202T1500Z-211203T0200Z/
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond
5NM off shore-
952 PM EST Tue Nov 30 2021

...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
EVENING...
...GALE WARNING WILL EXPIRE AT 10 PM EST THIS EVENING...

* WHAT...Expect sustained winds up to 29 knots from the 
  northwest with gusts up to 37 knots. The largest significant 
  waves will be 9 feet with a potential maximum wave height of 
  13 feet.

* WHERE...Lake Huron from 5NM east of Mackinac Bridge to Presque 
  Isle Lt beyond 5 NM off shore and Lake Huron from Presque Isle 
  Light to Sturgeon Point MI beyond 5NM off shore.

* WHEN...The maximum winds are expected around 4 PM EST Thursday 
  with the largest waves expected around 6 PM EST Thursday.

* IMPACTS...Strong winds can cause hazardous waves which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

LHZ422-010400-
/O.EXP.KDTX.SC.Y.0077.000000T0000Z-211201T0300Z/
Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
952 PM EST Tue Nov 30 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING...

Winds have weakened and are expected to remain below advisory
criteria through tonight.

$$

LHZ421-441-011530-
/O.CON.KDTX.SC.Y.0077.000000T0000Z-211202T1500Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Port Austin to Harbor Beach MI-
952 PM EST Tue Nov 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
THURSDAY...

* WHAT...Expect sustained winds up to 20 knots from the 
  southwest with gusts up to 27 knots. The largest significant 
  waves will be 4 feet with a potential maximum wave height of 5 
  feet.

* WHERE...Port Austin to Harbor Beach MI and Outer Saginaw Bay 
  SW of Alabaster to Port Austin MI to Inner Saginaw Bay.

* WHEN...The maximum winds are expected around 3 AM EST Thursday 
  with the largest waves expected around 10 PM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ363-011530-
/O.NEW.KDTX.GL.A.0016.211202T1500Z-211203T0200Z/
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off
shore-
952 PM EST Tue Nov 30 2021

...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
EVENING...

* WHAT...Expect sustained winds up to 27 knots from the west 
  with gusts up to 35 knots. The largest significant waves will 
  be 8 feet with a potential maximum wave height of 11 feet.

* WHERE...Lake Huron from Sturgeon Point to Alabaster MI beyond 
  5NM off shore.

* WHEN...The maximum winds are expected around 4 PM EST Thursday 
  with the largest waves expected around 8 PM EST Thursday.

* IMPACTS...Strong winds can cause hazardous waves which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this gale warning went out at Nov 29, 6:30 PM EST, 3 hours earlier.

Area forecast discussion, Nov 29, 6:30 PM EST, 3 hours before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
630 PM EST Mon Nov 29 2021

.AVIATION...

An elevated warm front will track into Se Mi this evening. This will
lead to a period of light to occasionally moderate snow at the
terminals. The lead edge of the snow will overspread the terminals
by roughly 01Z. Ceilings and visibilities will quickly drop once the
snow begins. The highest intensity snow will occur between 02Z and
05Z, where rates may approach one inch per hour. Snowfall will
gradually taper off overnight, with total snowfall of 2 to 3 inches
expected at the terminals. Occasional LIFR and VLIFR conditions are
expected this evening within the snow. Conditions will then
gradually improve from IFR to MVFR overnight as the frontal system
slides east and weakens. A push of warmer and drier low level air on
Tuesday will lead to improving aviation conditions.

For DTW...Observational trends upstream certainly give support to
the potential for snowfall rates this evening to range from a half
inch up to an inch per hour. The snow will taper off after midnight
with a slow improvement in ceilings and visibilities expected toward
daybreak Tuesday.

.DTW THRESHOLD PROBABILITIES...

* High in ceilings at or below 5000 feet this evening-tonight, low
  tomorrow morning.

* High in precip type being all snow this evening-tonight.

&&

.PREV DISCUSSION...
Issued at 602 PM EST Mon Nov 29 2021

UPDATE...

Observational trends and latest 18Z model guidance is suggesting a
period of brief but heavy snow set to impact the western half of the
forecast area this evening before gradually tapering off overnight.
Strong system relative ascent within a deep layer of elevated
convective instability is ongoing from near Green Bay into SW Lower
Mi. The region ascent will slide across the western portions of the
Saginaw Valley toward Flint and into metro Detroit and points south
this evening. The strongest system relative ascent, also located
along the lead edge of steep mid level lapse rates, will occur from
Lansing to Detroit and points south. This is also where some slight
overachievement of snow amounts may occur due to convective
enhancement. An update was issued to add a winter weather advisory
to all counties expect the thumb down to Lapeer and St Clair which
will be a bit farther east from the better forcing. Total snowfall
amounts are generally expected to fall into the 2 to 3 inch range.
However, most of these accumulations are expected to occur over a
short (three hour or less) time period. It will be the potential for
rapid accumulations that will lead to hazardous road conditions late
this evening.

It is for this reason, that a winter weather advisory has been issued
for portions of Se Mi.

PREV DISCUSSION...
Issued at 304 PM EST Mon Nov 29 2021

DISCUSSION...

Shortwave disturbance now over the Arrowhead of Minnesota will shift
southeast into the region this evening with an area of associated
light snow expanding into SE MI between 01z-03z or so. A nice jetlet
of near 150 knots associated with this wave will race through the
southern Great Lakes with the left exit region overspreading the
region and enhancing upper level lift as a favorable ageostrophic
circulation lines up in such a way to support greater FGEN forcing
along an elevated warm frontal feature.

This feature will move across the region very quickly this evening
with the jet enhanced lift only persisting for 2 to 4 hours. This
will lead to a diminishing trend in snow intensity by 04z-05z with
only light snow showers/flurries lingering overnight. Total snow
accumulations of 1 to 2 inches seem very reasonable across much of
the forecast area with localized spots within the best FGEN response
perhaps pushing 3 inches by the end of the evening. Opted not to go
with a Winter Weather Advisory given the marginal amounts and also
because the start time of the snow will come well after the evening
commute. That said, did up QPF/snowfall totals up just a bit given
model trends this morning which seem to be supported by the added
dynamic of the aforementioned jet streak.

Quiet conditions are then expected on Tuesday as this system races
off the the east and overall northeastern CONUS upper trough shifts
eastward. With upper heights building slightly in the wake of this
system, expect seasonably cool conditions to prevail with highs
around 40 or so.

The area remains within a northwesterly flow upper level pattern
from mid week into the weekend as ridging to the southwest is slowly
flatted with time as several clipper type shortwave ride over the
top and progress into the Great Lakes after crossing southern
Canada. This will bring periodic precipitation chances with light
rain or possible rain/snow mix in spots late Wednesday and then
again around Friday and Saturday as cold frontal boundary that
settles south through the area late Thursday stalls south of the
area with H85 frontal boundary over/near the forecast area.

Additional shortwave energy also looks quite plausible into the
weekend within this active clipper pattern with a trend to colder
conditions and snow with time. Details of the evolution of an system
at that point of the forecast remains elusive at this point, but it
should be noted that a number of medium range model solutions show a
fairly significant system by the end of this forecast period.

MARINE...

Light southwest winds to start the evening on the heels of departing
high pressure and ahead of another Alberta Clipper which sweeps
through the region this evening and overnight. Periods of snow begin
late this evening as flow veers westerly. Notable uptick in west-
northwesterly gradient flow Tuesday afternoon as a northern Ontario
low deepens southward with solid mixing potential into 5000 ft level
winds over northern Huron capable of producing gusts near gales.
Gale Watch will continue with this update, then re-evaluate for the
evening update. A Small Craft Advisory is also in effect for the tip
of The Thumb for Tuesday PM. Modest southwest flow then precedes an
active jet pattern producing gusty conditions late Wednesday.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...Winter Weather Advisory until 4 AM EST Tuesday for MIZ047-048-053-
     060-061-068>070-075-076-082-083.

Lake Huron...Small Craft Advisory from noon Tuesday to 4 AM EST Wednesday for
     LHZ421-441.

     Gale Watch from Tuesday afternoon through Tuesday evening for
     LHZ361-362.

     Small Craft Advisory from noon to 10 PM EST Tuesday for LHZ422.

Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&

AVIATION.....SC
UPDATE.......SC
DISCUSSION...DG
MARINE.......KK

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Nov 29, 3:22 PM EST, 6 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
322 PM EST Mon Nov 29 2021

MIZ047>049-053>055-060>063-068>070-075-076-082-083-301000-
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-
St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe-
322 PM EST Mon Nov 29 2021

This hazardous weather outlook is for portions of southeast
Michigan.

.DAY ONE...This Afternoon and Tonight

A fast moving upper level disturbance will bring an area of light
snow this evening. Snowfall accumulations of 1 to 2 inches are
expected before the snow tapers off to flurries overnight. Snow
should hold off until after 8 pm.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-301000-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
322 PM EST Mon Nov 29 2021

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A Gale Watch is in effect for northern Lake Huron on Tuesday with
Small Craft Advisories in effect for parts of the nearshore waters.
Refer to the latest Marine Weather Message for more information.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

DG

In the hours before

Special weather statement, Nov 29, 6:53 PM EST, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
653 PM EST Mon Nov 29 2021

MIZ047-048-053-060-061-068>070-075-076-082-083-300200-
Midland-Bay-Saginaw-Shiawassee-Genesee-Livingston-Oakland-Macomb-
Washtenaw-Wayne-Lenawee-Monroe-
Including the cities of Midland, Bay City, Saginaw, Owosso,
Flint, Howell, Pontiac, Warren, Ann Arbor, Detroit, Adrian,
and Monroe
653 PM EST Mon Nov 29 2021

...Snow Quickly Overspreading the Area...

Snow will arrive across the area between 7 PM and 9 PM. Once the
snow begins, it will quickly accumulate onto untreated paved
surfaces. Some intervals of higher intensity snow can be expected
this evening, with rates up to an inch per hour at times. By
midnight, snowfall accumulations of around 2 inches are expected
across the area. This will result in rapidly worsening road
conditions. Those traveling this evening should be prepared for
snow covered and slippery roads.

SC
Special weather statement, Nov 29, 8:46 PM EST, 44 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
846 PM EST Mon Nov 29 2021

MIZ047-048-053-060-061-068>070-075-076-082-083-300400-
Midland-Bay-Saginaw-Shiawassee-Genesee-Livingston-Oakland-Macomb-
Washtenaw-Wayne-Lenawee-Monroe-
Including the cities of Midland, Bay City, Saginaw, Owosso,
Flint, Howell, Pontiac, Warren, Ann Arbor, Detroit, Adrian,
and Monroe
846 PM EST Mon Nov 29 2021

...Snow This Evening...

Light to briefly moderate snow will affect the area through the
remainder of the evening. Total snow by midnight will be around 2
inches in most locations. Temperatures will be in the low 30s this
evening. Based on the snowfall rates, this should allow enough of
a coating on untreated surfaces to cause snow covered and slick
roads this evening. The snow will gradually taper off after
midnight. However there will still be a few lingering brief
period of higher intensity snow.

SC

Nearby

Gale Warnings in Michigan, 2021Every gale warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.